Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 6, 2025, 10:52 PM CDT for 4 counties in Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 10:52 PM CDT (03:52 UTC)
- Expired
- Jun 6, 2025, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 133 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
051
WUUS54 KLUB 070352
SVRLUB
TXC125-263-269-433-070430-
/O.NEW.KLUB.SV.W.0252.250607T0352Z-250607T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1052 PM CDT Fri Jun 6 2025
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Kent County in northwestern Texas...
Southeastern Dickens County in northwestern Texas...
Southwestern King County in northwestern Texas...
Northwestern Stonewall County in northwestern Texas...
* Until 1130 PM CDT.
* At 1051 PM CDT, a severe thunderstorm was located 5 miles northeast
of Jayton, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Jayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Texas.
&&
LAT...LON 3323 10060 3343 10061 3352 10019 3321 10020
TIME...MOT...LOC 0351Z 267DEG 24KT 3333 10053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MCZ2 follow-up statements
316
WWUS54 KLUB 070402
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1102 PM CDT Fri Jun 6 2025
TXC125-263-070411-
/O.CAN.KLUB.SV.W.0252.000000T0000Z-250607T0430Z/
Kent TX-Dickens TX-
1102 PM CDT Fri Jun 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT AND
SOUTHEASTERN DICKENS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3321 10020 3325 10052 3344 10052 3352 10019
TIME...MOT...LOC 0401Z 267DEG 24KT 3333 10045
$$
TXC269-433-070430-
/O.CON.KLUB.SV.W.0252.000000T0000Z-250607T0430Z/
King TX-Stonewall TX-
1102 PM CDT Fri Jun 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN KING AND NORTHWESTERN STONEWALL COUNTIES...
At 1101 PM CDT, a severe thunderstorm was located 8 miles northeast
of Jayton, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern King and northwestern Stonewall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 10020 3325 10052 3344 10052 3352 10019
TIME...MOT...LOC 0401Z 267DEG 24KT 3333 10045
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MCZ962
WWUS54 KLUB 070418
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1118 PM CDT Fri Jun 6 2025
TXC269-433-070430-
/O.CON.KLUB.SV.W.0252.000000T0000Z-250607T0430Z/
King TX-Stonewall TX-
1118 PM CDT Fri Jun 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTH CENTRAL KING AND NORTHWESTERN STONEWALL COUNTIES...
At 1118 PM CDT, a severe thunderstorm was located 8 miles northwest
of Swenson, or 12 miles east of Jayton, moving east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central King and northwestern Stonewall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3324 10047 3339 10045 3345 10019 3321 10020
TIME...MOT...LOC 0418Z 280DEG 22KT 3332 10038
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:55 PM CDT, 3 hours 57 minutes earlier. Its key messages:
- Scattered severe thunderstorms to continue into this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes.
- Severe thunderstorm chances remain expected each afternoon/evening through the end of the next week.
Area forecast discussion, Jun 6, 6:55 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 655 PM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... - Scattered severe thunderstorms to continue into this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes. - Severe thunderstorm chances remain expected each afternoon/evening through the end of the next week. && .UPDATE... Issued at 1110 AM CDT Fri Jun 6 2025 We will have a similar severe weather setup to yesterday with some subtle differences. Height changes aloft will be just about neutral today within the southwesterly flow aloft. Although this will result in a lack of subsidence today, there will still be a lack of large scale ascent. The subsidence yesterday clearly did not affect the strengthen of convection. Ultimately though, today may bring more scattered convection rather than only a single supercell thunderstorm like what we saw yesterday afternoon. A complicating issue is the near surface wind fields. An outflow boundary was still slowly dipping southward which originated from the Texas Panhandle early this morning. Behind the boundary, winds immediately back to the northeast but farther north, winds have already begun to veer back to the east/southeast. The latest RAP forecasts generally have a good handle on this feature and back the winds to the east/southeast across the central South Plains this afternoon. Winds will likely behave this way due to the strengthening surface low in southeastern New Mexico. This surface boundary still appears to be in the RAP forecast this afternoon around the time of initiation but remains very subtle by that time. This will ultimately maximize low level convergence around the southwestern South Plains into Lea County New Mexico or so in close proximity to the surface low and remnant outflow boundary. The lack of low stratus today will yield much warmer surface temperatures and therefore deeper boundary layer mixing and higher cloud bases. This will not negate a tornado threat but will bring lower probabilities than what we saw yesterday. Supercell thunderstorms will continue to likely be surface based within the deeply mixed boundary layer. The deeper mixing will also cause surface dew points to mix out a bit more than yesterday dropping into the upper 50s in southeastern New Mexico and lower 60s in the southwestern South Plains. A strong surge of low level theta-e air will occur within the southeasterly low level flow this afternoon. It will orient itself into the peak area of low level convergence where convective initiation is expected. This strong low level moisture will also allow storms to sustain themselves well eastward this evening into the eastern South Plains and Rolling Plains. Although surface dew points will mix out a bit more today, warmer temperatures will allow the cap to be breached roughly around 20Z or so. Mixed layer instability values are forecast to be between 2500 and 3500 J/kg with continued steep mid level lapse rates and relatively cool mid-level temperatures. Hodographs will be nearly straight line promoting splitting supercells. Low level turning will not initially be impressive with weaker near surface winds but will increase late afternoon as a low level jet ramps up. The remnant outflow boundary may locally enhance low level turning increasing tornado probabilities. Otherwise, very large hail is anticipated with a stronger chance of damaging wind gusts over what was observed yesterday owing to the deeper mixed boundary layer. Lastly, a precipitable water anomaly between 125 and 150 percent of normal will exist along the remnant boundary promoting another flash flooding threat within this corridor. && .SHORT TERM... (This evening through Saturday) Issued at 213 PM CDT Fri Jun 6 2025 Much less convective activity is expected for Saturday. Large scale ascent will continue to be absent with more zonal but stronger flow aloft. An overnight MCS rolling across Colorado into Kansas will send a convectively enhanced cold front through the area on Saturday morning. Strong heating will continue to garner impressive instability values with surface dew points in the 60s. However, this front/outflow will most likely keep us capped during the afternoon hours. Despite the front, temperatures will rise into the upper 80s to lower 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 213 PM CDT Fri Jun 6 2025 An active pattern remains expected through the end of next week. Saturday will be the hottest and subsequently the most capped day. This will inhibit any convective development, however a few storms are possible late-day as a weak upper shortwave tracks across the far SE Panhandle. Sunday looks very favorable for severe thunderstorms as a broad upper trough and relatively strong surface cold front approach from the north. Models are in good agreement considering the lead time that greatest chances will occur across the far SE Panhandle and Rolling Plains, with all showing a well- defined MCS persisting through the evening hours. As a large upper ridge develops to the west, a series of disturbances will propagate across the area bringing daily afternoon/evening storm chances each day thereafter. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Fri Jun 6 2025 LBB has already been impacted by a severe thunderstorm, with large hail and torrential rain at the terminal between 22Z and 23Z. This activity has moved off to the east, with VFR currently in place. However, additional scattered severe thunderstorms located over the western South Plains is moving eastward and could impact LBB and PVW around 01Z. Hail, erratic and strong winds and torrential rainfall will accompany this activity. Farther east, convection may impact CDS in the next hour or two, with better chances later this evening (03Z-06Z, when a PROB30 was included). Convection will wane and shift to the east of the terminals late. In general, VFR is expected late tonight, though pockets of sub- VFR fog/stratus is possible. A convectively aided front will move through the terminals Saturday morning with a northeasterly wind shift, and a better shot of MVFR stratus, especially at the northern terminals, but also possible at LBB. Where stratus does develop, it will gradually lift/scattered to VFR during the afternoon. Best storm chances favor points south and east of the terminals Saturday afternoon and evening. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....19 AVIATION...23
Hazardous weather outlook, Jun 6, 2:28 PM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 228 PM CDT Fri Jun 6 2025 TXZ021>044-071930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 228 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Severe thunderstorms are expected to develop across portions of the Caprock and Rolling Plains this afternoon and evening. Strong wind gusts up to 90 mph, very large hail up to softball size, and tornadoes are possible with these thunderstorms. Intense rainfall rates can be expected resulting in localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorm chances return each afternoon and evening beginning Sunday and continue through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 6, 9:44 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
944 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM Tstm Wnd Gst 1 SE Ralls 33.67N 101.38W
06/06/2025 M62 MPH Crosby TX Mesonet
&&
CRLocal storm report, Jun 6, 9:45 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
945 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM Tstm Wnd Gst 3 NE Aspermont 33.17N 100.20W
06/06/2025 E68 MPH Stonewall TX Mesonet
&&
CRLocal storm report, Jun 6, 9:47 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
947 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM Flash Flood Post 33.19N 101.38W
06/06/2025 Garza TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
CRLocal storm report, Jun 6, 9:49 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
949 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM Hail 7 NW Aspermont 33.21N 100.31W
06/06/2025 M0.75 Inch Stonewall TX Public
Report from mPING: Dime (0.75 in.).
&&
CRLocal storm report, Jun 6, 10:01 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1001 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Hail 1 ENE Reese Center 33.60N 102.01W
06/06/2025 E0.70 Inch Lubbock TX Fire Dept/Rescue
&&
CRLocal storm report, Jun 6, 10:03 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1003 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM Hail 4 E Reese Center 33.58N 101.95W
06/06/2025 E0.75 Inch Lubbock TX Public
Report from mPING: Dime (0.75 in.).
&&
CRThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 65 min |
| Jun 6, 7:24 PM CDT | Tornado Warning | LUB | Hockley, Lubbock, Lynn, Terry | 36 min |
| Jun 6, 7:26 PM CDT | Tornado Warning | LUB | Crosby, Dickens, Garza, Kent | 34 min |
| Jun 6, 7:40 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 50 min |
| Jun 6, 7:46 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Kent | 119 min |
| Jun 6, 7:55 PM CDT | Tornado Warning | LUB | Dickens, Kent | 35 min |
| Jun 6, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 48 min |
| Jun 6, 8:04 PM CDT | Special Weather Statement | LUB | Childress, Hall | 26 min |
| Jun 6, 8:25 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 35 min |
| Jun 6, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 61 min |
| Jun 6, 8:32 PM CDT | Special Weather Statement | LUB | Childress | 13 min |
| Jun 6, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 45 min |
| Jun 6, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 61 min |
| Jun 6, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Jun 6, 9:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 67 min |
| Jun 6, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hockley, Lubbock | 56 min |
| Jun 6, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
| Jun 6, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 35 min |
| Jun 7, 12:07 AM CDT | Severe Thunderstorm Warning | LUB | Parmer | 38 min |
| Jun 7, 12:31 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 59 min |
| Jun 7, 1:07 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 53 min |
| Jun 7, 1:26 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 64 min |
| Jun 7, 1:56 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 64 min |
| Jun 7, 2:46 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.